MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366594
Medical Device Problem Codes Break (1069); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In this mdr, bd corporate headquarters in (b)(4) has been listed as high tech labs is an oem manufacturing site.Initial reporter phone: (b)(6).Medical device lot#: batch a7j99s2 does not exist for material 366594.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet, the device experienced the lancet breaking off.This event occurred once.There is no mention of medical intervention or removal type of the needle.The following information was provided by the initial reporter.The customer stated: we¿ve had a customer raise an issue where the tip of a lance has broken off in a patient¿s hand.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Imdrf annex a code changed from a150303 to a0401.
 
Additional Manufacturer Narrative
Investigation summary: material#: 366594, lot/batch#: a7j99s2.Bd had not received samples or photos for investigation.Therefore, 50 retention samples from bd inventory were evaluated by visual examination and functional testing and no issues were observed relating to broken during use as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode.Bd was not able to identify a root cause for the indicated failure mode.Bd manufactures several million safety lancets each and every day with the most comprehensive quality assurance procedures to meet the highest standards.We would like to stress that our product meets all applicable standards.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet, the device experienced the lancet breaking off.This event occurred once.There is no mention of medical intervention or removal type of the needle.The following information was provided by the initial reporter.The customer stated: we've had a customer raise an issue where the tip of a lance has broken off in a patient¿s hand.

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15642138
Report Number2243072-2022-01803
Device Sequence Number17562171
Product Code FMK
UDI-Device Identifier00382903665945
UDI-Public00382903665945
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366594
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer01/05/2023
01/18/2023
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date01/13/2023
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown